MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number REAMER, LOW PROFILE
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a sales representative via sems that an ar-1407lp low profile reamer fragment was broken off and left inside the patient.This was discovered during post-op cleaning.The surgical technician noticed the piece of the reamer was missing.The patient was taken to x-ray and the fragment was found on x-ray.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the tip of the reamer had fractured off during the procedure.The fractured piece of the reamer was not returned.Additionally, the device shows signs of use and reprocessing (images 1-2).The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12466767
Report Number1220246-2021-03621
Device Sequence Number19780101
Product Code LXH
UDI-Device Identifier00888867016682
UDI-Public00888867016682
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREAMER, LOW PROFILE
Device Catalogue NumberAR-1407LP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1